Parents in Texas say their 6-year-old daughter is recovering after suffering a bizarre side effect from Tamiflu.
The family, who reside in Allen, Texas, say their daughter was recently diagnosed with the flu and her parents opted to give her Tamiflu prescribed by her pediatrician.
When a patient with the flu takes Tamiflu, it’s supposed to reduce the duration of the illness, and help the flu sufferer feel better sooner than if the illness had run its course on its own.
According to CBS local, the girl experienced a very rare side effect from taking the medication, that made her run away from school due to hallucinations. Her parents believe the hallucinations also contributed to the girl almost jumping out of her bedroom window.
As her father explains it, the girl’s bedroom window was open and she climbed up on her desk in an attempt to jump out, before being pulled down from the desk by her mother.
And while most people do not experience rare side effects after taking Tamiflu, hallucinations is a possible side effect listed on the medication pamphlet patients receive at the pharmacy.
After their daughter experienced such an unusual side effect after taking Tamiflu, her parents say they won’t be giving her Tamiflu the next time she’s diagnosed with the flu.
QCWriter is a journalist who is fueled by espresso and motivated by determination. She specializes in pop culture, country music, and news content. You can follow her on Twitter by clicking here: @QCWriter.